Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 61, NWS Louisville, KY

April 25, 2011Edmonson County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 25, 2011, 12:55 AM CDT for Edmonson County, Kentucky. It took effect at Apr 26, 2011, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 12:55 AM CDT (05:55 UTC)
In effect from
Apr 26, 2011, 10:00 AM CDT
Expired
Apr 25, 2011, 9:21 AM CDT
In force
Issued by
NWS Louisville, KY
Flood severity
Minor

County Edmonson County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WGUS43 KLMK 250555
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
155 AM EDT MON APR 25 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT BROWNSVILLE

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

.HEAVY RAIN OVER THE LAST SEVERAL DAYS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

&&

KYC061-251755-
/O.NEW.KLMK.FL.W.0061.110426T1500Z-110429T1000Z/
/BRNK2.1.ER.110426T1500Z.110428T0600Z.110429T0400Z.NO/
155 AM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT BROWNSVILLE.
* FROM TUESDAY MORNING TO FRIDAY MORNING.
* AT  1:45 AM MONDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 21.9 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.1  
  FEET ON APR 6 2008.

$$
1 follow-up statement
365 
WGUS83 KLMK 251421
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1021 AM EDT MON APR 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT BROWNSVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  ROUGH RIVER NEAR DUNDEE
  GREEN RIVER AT WOODBURY  
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED TONIGHT.

&&

KYC183-260221-
/O.EXT.KLMK.FL.W.0051.000000T0000Z-110429T2300Z/
/DUNK2.2.ER.110424T0148Z.110426T0600Z.110429T1700Z.NO/
1021 AM EDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE ROUGH RIVER NEAR DUNDEE.
* AT  9:45 AM MONDAY THE STAGE WAS 28.0 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.7 FEET BY 
  AFTER MIDNIGHT TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY EARLY AFTERNOON.
* IMPACT...AT 28.0 FEET...POST OFFICE AT BARRETTS FERRY FLOODS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 28.7  
  FEET ON MAY 3 2010.

$$

KYC061-251451-
/O.CAN.KLMK.FL.W.0061.000000T0000Z-110429T1000Z/
/BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM EDT MON APR 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT BROWNSVILLE.
* AT  9:45 AM MONDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  17.0 FEET WEDNESDAY EVENING. 

$$

KYC031-227-260221-
/O.CON.KLMK.FL.W.0059.000000T0000Z-000000T0000Z/
/WDBK2.1.ER.110425T1249Z.110428T0600Z.000000T0000Z.NO/
1021 AM EDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM MONDAY THE STAGE WAS 31.8 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 39.0 FEET...LOW SPOTS ON NORTH AND SOUTH CHURCH STREETS 
  IN WOODBURY FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 40.4  
  FEET ON MAR 8 1989.

$$

KYC031-177-183-260221-
/O.EXT.KLMK.FL.W.0060.110425T1418Z-000000T0000Z/
/RCHK2.1.ER.110425T0841Z.110429T1200Z.000000T0000Z.NO/
1021 AM EDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* UNTIL FURTHER NOTICE.
* AT  7:00 AM MONDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  FRIDAY MORNING THEN BEGIN FALLING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.0  
  FEET ON FEB 21 2003.

$$
CMC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 25, 12:15 AM CDT, 40 minutes earlier.

Area forecast discussion, Apr 25, 12:15 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EDT MON APR 25 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

DOING AN UPDATE TO EXPAND THE FLOOD WATCH FURTHER SOUTH/SOUTHEAST
FOR ONGOING FLOODING/POTENTIAL FLOODING. ALSO INCREASED POPS TO
CATEGORICAL FURTHER SOUTH...AND LIKELY OVER THE FAR SOUTHEAST.

MESOANALYSIS...MAIN WEST-TO-EAST BOUNDARY APPEARS TO BE SAGGING INTO
TN BASED ON RADAR OUT OF OHX. STORMS RIDING UP OVER THE BOUNDARY
NEAR THE TN BORDER WILL CONTINUE TO PRODUCE A HAIL THREAT OVER THE
NEXT COUPLE OF HOURS. EXCESSIVE LIGHTNING WILL BE AN ISSUE AS WELL.
OVERALL THOUGH...AND STILL...FLOODING ISSUES WILL BE OUR MAIN
CONCERN THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.

FORECAST UPDATE AND FLASH FLOOD WATCH UPDATE OUT SOON.

.SHORT TERM (TONIGHT AND MONDAY)...

...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

THIS EVENING - MONDAY...

NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.

12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.

AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.

ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...

MONDAY NIGHT THROUGH THURSDAY MORNING...

THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.

TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.

DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.

WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.

THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.

EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.

.THURSDAY AFTERNOON THROUGH SUNDAY...

A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.

&&

.AVIATION (06Z TAF ISSUANCE)...

A FEW STORMS ROLLING THROUGH LEX CURRENTLY WILL MOVE OUT OVER THE
NEXT HOUR OR SO. THEREAFTER IT SHOULD BE MAINLY DRY FOR AT LEAST THE
REST OF THE OVERNIGHT HOURS. THERE ARE A FEW SHOWERS AND THUNDERSTORMS
SCATTERED AROUND THE REGION CURRENTLY BUT THE BULK OF THE
PRECIPITATION IS IN WESTERN KENTUCKY. THEREFORE WILL REMOVE THE
MENTION OF VCTS IN THE TAFS AND CARRY ONLY A CB GROUP FOR THE
OVERNIGHT HOURS AND AMEND IF A THUNDERSTORM WILL IMPACT THESE
TERMINALS.

FOR THE DAYTIME HOURS AND THIS EVENING SHOWERS AND THUNDERSTORMS ARE
ONCE AGAIN EXPECTED. THE MAIN BOUNDARY SHOULD TO MOVE NORTH AND THUS THE
CONVECTIVE THREAT WILL BE HIGHEST FOR SDF. HOWEVER SHORT TERM MODELS
DO DEVELOP CONVECTION ACROSS THE AREA SO WILL CONTINUE TO MENTION
VCTS. WINDS WILL SHIFT TO THE SOUTH AS THE BOUNDARY LIFTS NORTH AND
WILL BECOME QUITE GUSTY DURING THE LATE MORNING AND AFTERNOON HOURS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ023>043-045>049-
     053>057-061>067-070>074.

IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........AL
SHORT TERM.....BJS
LONG TERM......JSD
AVIATION.......EER
Hazardous weather outlook, Apr 24, 7:45 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT SUN APR 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
845 PM EDT SUN APR 24 2011 /745 PM CDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL IS ONCE AGAIN
EXPECTED...LEADING TO FLASH FLOODING WITH RAPID RISES ON AREA
RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH RAINFALL
AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE REPEATED
THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES THROUGH MONDAY
EVENING FOR MOST OF THE OUTLOOK AREA.

ADDITIONALLY...A FEW THUNDERSTORMS THIS EVENING COULD BECOME
SEVERE WITH LARGE HAIL AND EXCESSIVE LIGHTNING BEING THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY
EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS
WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR
UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE
OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA
DURING THIS TIME PERIOD...MOST LIKELY LATE MONDAY NIGHT INTO
TUESDAY MORNING...AS WELL AS LATE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS
WELL AS ANY FLOODING THAT OCCURS FROM NOW THROUGH MID WEEK.

AL

In the hours before

Local storm report, Apr 24, 7:55 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      BIG SPRING              37.80N  86.17W
04/24/2011                   BRECKINRIDGE       KY   AMATEUR RADIO

            SEVERAL ROAD CLOSURES THROUGHOUT BRECKINRIDGE COUNTY
            INCLUDING ALONG HWY 333... OTHER LOCATIONS AFFECTED
            INCLUDE HUDSON AND MCDANIELS

&&

EVENT NUMBER LMK1100624

LG
Local storm report, Apr 24, 7:56 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HEAVY RAIN       3 E SHEPHERDSVILLE      37.99N  85.66W
04/24/2011  M1.38 INCH       BULLITT            KY   EMERGENCY MNGR

            RAINFALL TOTAL OBSERVED FROM 500 PM THROUGH 830 PM

&&

EVENT NUMBER LMK1100625

LG
Local storm report, Apr 24, 7:59 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             7 NE GREENSBURG         37.33N  85.41W
04/24/2011  M0.50 INCH       TAYLOR             KY   TRAINED SPOTTER

            SPOTTER LOCATED HALFWAY BETWEEN CAMPBELLSVILLE AND
            GREENSBURG IN TAYLOR COUNTY OBSERVED HALF INCH HAIL

&&

EVENT NUMBER LMK1100626

LG
Special weather statement, Apr 24, 8:16 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT SUN APR 24 2011

KYZ054-055-065>067-077-078-250145-
ADAIR-BOYLE-CASEY-LINCOLN-MARION-RUSSELL-TAYLOR-
916 PM EDT SUN APR 24 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
DIME SIZE HAIL...

AT 915 PM EDT/815 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF LIBERTY TO COLUMBIA...AND MOVING NORTHEAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND DIME SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  COLUMBIA...
  PURDY AND OZARK...
  BUTCHERTOWN AND PELLYTON...
  WEBBS CROSS ROADS AND SANO...
  STUART POWELL FIELD AIRPORT AND JUNCTION CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3699 8549 3717 8539 3719 8536 3720 8537
      3749 8521 3764 8467 3763 8465 3712 8497
      3698 8547
TIME...MOT...LOC 0116Z 246DEG 38KT 3743 8508 3705 8532

AML
Special weather statement, Apr 24, 9:41 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT SUN APR 24 2011

KYZ062-063-250315-
EDMONSON-HART-
941 PM CDT SUN APR 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND PENNY SIZE
HAIL ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  LOGSDON VALLEY AND MACON...
  KESSINGER AND MOUNT BEULAH...
  LEITCHFIELD CROSSING AND WOODSONVILLE...
  BONNIEVILLE AND LONE STAR...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8622 3733 8613 3732 8610 3734 8608
      3738 8607 3738 8605 3740 8604 3744 8591
      3743 8582 3736 8570 3730 8571 3715 8610
TIME...MOT...LOC 0241Z 239DEG 25KT 3726 8605

AL
Local storm report, Apr 24, 10:20 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND GST     11 W GLASGOW            37.00N  86.12W
04/24/2011  M59 MPH          BARREN             KY   MESONET

            59 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET.

0900 AM     TSTM WND DMG     4 W GLASGOW             37.00N  85.99W
04/24/2011                   BARREN             KY   TRAINED SPOTTER

            SOME TREES DOWN

0931 AM     FLASH FLOOD      ENGLISH                 38.33N  86.46W
04/24/2011                   CRAWFORD           IN   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED BECAUSE OF HIGH WATER..

0331 PM     HAIL             ALBANY                  36.69N  85.14W
04/24/2011  M1.75 INCH       CLINTON            KY   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZE HAIL

0335 PM     HAIL             ALBANY                  36.69N  85.14W
04/24/2011  E0.88 INCH       CLINTON            KY   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZE HAIL

0636 PM     HAIL             FRANKLIN                36.73N  86.57W
04/24/2011  M0.88 INCH       SIMPSON            KY   BROADCAST MEDIA

0651 PM     HAIL             2 N GOLD CITY           36.78N  86.45W
04/24/2011  M1.00 INCH       SIMPSON            KY   BROADCAST MEDIA

0709 PM     HAIL             10 NW SCOTTSVILLE       36.85N  86.32W
04/24/2011  M0.88 INCH       WARREN             KY   PUBLIC

0721 PM     HAIL             5 SSW BOWLING GREEN     36.90N  86.48W
04/24/2011  M0.63 INCH       WARREN             KY   COCORAHS

0735 PM     FLOOD            W KESSINGER             37.30N  85.97W
04/24/2011                   HART               KY   TRAINED SPOTTER

            SPOTTER REPORTS ABOUT 6 TO 7 INCHES OF WATER ON ROADS
            IN WESTERN HART COUNTY DUE TO RUNOFF FROM AREA BANKS

0739 PM     FLOOD            CAVE CITY               37.14N  85.96W
04/24/2011                   BARREN             KY   BROADCAST MEDIA

            MEDIA RELAYING REPORT FROM VIEWER OF WATER COVERING THE
            ROADWAYS INCLUDING DUKE ST.

0741 PM     HAIL             PLANO                   36.88N  86.42W
04/24/2011  M0.88 INCH       WARREN             KY   BROADCAST MEDIA

            NICKEL SIZE HAIL

0800 PM     HAIL             LUCAS                   36.88N  86.03W
04/24/2011  M0.50 INCH       BARREN             KY   TRAINED SPOTTER

0812 PM     HAIL             5 S GLASGOW             36.93N  85.92W
04/24/2011  M1.00 INCH       BARREN             KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED

0814 PM     HAIL             2 SW GLASGOW            36.98N  85.95W
04/24/2011  M1.00 INCH       BARREN             KY   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED

0819 PM     HAIL             GLASGOW                 37.00N  85.92W
04/24/2011  M1.00 INCH       BARREN             KY   BROADCAST MEDIA

            RELAYED REPORT OF VIEWER OBSERVING QUARTER SIZE HAIL

0825 PM     FLASH FLOOD      4 S WELCHS CREEK        37.29N  86.57W
04/24/2011                   BUTLER             KY   BROADCAST MEDIA

            RELAYING REPORT FROM VIEWER OF 12 TO 18 INCHES OF WATER
            COVERING PORTIONS OF KY 340 NEAR BROOKLYN

0831 PM     HEAVY RAIN       BRETZVILLE              38.30N  86.87W
04/24/2011  M6.60 INCH       DUBOIS             IN   BROADCAST MEDIA

            THIS IS A STORM TOTAL RAINFALL SINCE FRIDAY MORNING.

0833 PM     HAIL             4 E GLASGOW             37.00N  85.85W
04/24/2011  M0.75 INCH       BARREN             KY   BROADCAST MEDIA

            RELAYED REPORT OF VIEWER OBSERVING PENNY SIZE HAIL

0842 PM     HEAVY RAIN       WILMORE                 37.87N  84.66W
04/24/2011  E1.00 INCH       JESSAMINE          KY   TRAINED SPOTTER

            SPOTTER REPORTED ABOUT AN INCH OF RAIN FALLING AN HOUR

0850 PM     FLASH FLOOD      BIG SPRING              37.80N  86.17W
04/24/2011                   BRECKINRIDGE       KY   AMATEUR RADIO

            SEVERAL ROAD CLOSURES THROUGHOUT BRECKINRIDGE COUNTY
            INCLUDING ALONG HWY 333... OTHER LOCATIONS AFFECTED
            INCLUDE HUDSON AND MCDANIELS

0851 PM     HEAVY RAIN       3 E SHEPHERDSVILLE      37.99N  85.66W
04/24/2011  M1.38 INCH       BULLITT            KY   EMERGENCY MNGR

            RAINFALL TOTAL OBSERVED FROM 500 PM THROUGH 830 PM

0852 PM     HAIL             7 NE GREENSBURG         37.33N  85.41W
04/24/2011  M0.50 INCH       TAYLOR             KY   TRAINED SPOTTER

            SPOTTER LOCATED HALFWAY BETWEEN CAMPBELLSVILLE AND
            GREENSBURG IN TAYLOR COUNTY OBSERVED HALF INCH HAIL

&&

EVENT NUMBER LMK1100605 LMK1100604 LMK1100606 LMK1100608 LMK1100607
LMK1100609 LMK1100610 LMK1100611 LMK1100614 LMK1100612 LMK1100613
LMK1100615 LMK1100620 LMK1100616 LMK1100617 LMK1100618 LMK1100619
LMK1100621 LMK1100623 LMK1100622 LMK1100624 LMK1100625 LMK1100626

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:04 PM CDTSpecial Weather StatementLMKMetcalfe26 min
Apr 24, 7:09 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe36 min
Apr 24, 7:16 PM CDTSpecial Weather StatementLMKGreen29 min
Apr 24, 7:49 PM CDTSpecial Weather StatementLMKAdair, Metcalfe26 min
Apr 24, 7:52 PM CDTSpecial Weather StatementLMKTaylor23 min
Apr 24, 8:16 PM CDTSpecial Weather StatementLMKAdair, Casey29 min
Apr 24, 8:34 PM CDTRiver Flood WarningLMKBullitt5 days
Apr 24, 8:57 PM CDTRiver Flood WarningLMKButler, Warren16 days
Apr 24, 8:57 PM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio24 days
Apr 24, 9:41 PM CDTSpecial Weather StatementLMKHart34 min
Apr 25, 12:28 AM CDTAreal Flood WarningLMKBreckinridge, Butler, Edmonson, Grayson, Green, Hancock and 9 more9 hr
Apr 25, 4:42 AM CDTAreal Flood WarningLMKBullitt, Henry, Jefferson, Meade, Oldham, Shelby and 2 more5 hr
Apr 25, 9:28 AM CDTAreal Flood WarningLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more36 hr
Apr 25, 4:14 PM CDTSpecial Weather StatementLMKLogan61 min
Apr 25, 4:37 PM CDTSpecial Weather StatementLMKButler, Hancock, Ohio53 min
Apr 25, 4:48 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren27 min
Apr 25, 5:11 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio34 min
Apr 25, 5:56 PM CDTFlash Flood WarningLMKHenry21 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.